Chemotherapy-induced exacerbations of thyroid orbitopathy in a patient with B-cell lymphoma

C Liu, V A S H Dalm, P M van Hagen, F Croon-de Boer, D Paridaens

Research output: Contribution to journalLetterpeer-review

Abstract

A 55-year-old woman with concurrent active thyroid orbitopathy and B-cell lymphoma developed acute exacerbation of thyroid orbitopathy after receiving Rituximab, cyclophosphamide, hydroxydaunorubicin, Prednisone (R-CHOP) chemotherapy, presenting with subtotal loss of vision and severe eyelid edema. Intravenous methylprednisolone was fully effective within several hours. Further exacerbations of her orbitopathy were seen following every subsequent chemotherapeutic treatment, but responded well to oral prednisone. This case shows that thyroid orbitopathy may severely and acutely progress after chemotherapy for concurrent B-cell lymphoma. Clinical awareness of this potential complication may prevent blindness in this rare subset of patients.

Original languageEnglish
Pages (from-to)299-302
Number of pages4
JournalOrbit (Amsterdam, Netherlands)
Volume37
Issue number4
DOIs
Publication statusPublished - Aug 2018

Keywords

  • Administration, Oral
  • Antibodies, Monoclonal, Murine-Derived/adverse effects
  • Antineoplastic Combined Chemotherapy Protocols/adverse effects
  • Cyclophosphamide/adverse effects
  • Doxorubicin/adverse effects
  • Female
  • Glucocorticoids/therapeutic use
  • Graves Ophthalmopathy/chemically induced
  • Humans
  • Lymphoma, B-Cell/drug therapy
  • Magnetic Resonance Imaging
  • Middle Aged
  • Orbital Diseases/chemically induced
  • Prednisolone/therapeutic use
  • Prednisone/adverse effects
  • Rituximab
  • Vincristine/adverse effects

Fingerprint Dive into the research topics of 'Chemotherapy-induced exacerbations of thyroid orbitopathy in a patient with B-cell lymphoma'. Together they form a unique fingerprint.

Cite this